I do have MS, and have been under a lot of stress. Yesterday, was the worst of small other events of my leg bouncing uncontrollably and then my arm also started twitching, I kept trying to stop it and it just kept going even when I tried to holding it down.
This went on for 20 mins. & then stopped and started again for another 20 mins. and then again. I called my neuro's office; they have left me a reply that they cannot give me anything that will not make me drowsy. I take Imipramine, which seems to help with my leg movements and twitching in the night. But what am I supposed to do during the day when this occurs at work?
Any suggestions would be really appreciated.
These sound like muscle spasms. Have you ever tried Baclofen? It has to be started at a low dose and titrated up slowly to find the lowest effective dose for you. It could make you a little drowsy to start out but your body should adjust if you take it slow.
I get uncontrollable leg and arm movements at times, when I'm get fatigue or at times of stress it will flair up more. It's not all the time or everyday. I will have weeks where it's not bad...then something can start it up and it can last for a few weeks or so.
I don't take any meds for it yet as it's just starting for me.. and I take so many meds I think right now and don't want to add more unless I have too.
I try to do things that will hold my arms still like holding my hands together or sitting on one of my hands.. cross my legs if it's my legs...that doesn't always help though.
Thanks, so much for listening and your advice. I think I am going to have to learn to live with this disease, as gracefully as possible, just like turning older.
I wigged out in the hospital when visiting my father -in-law, whom was just diagnosed with Alzheimer’s. I think it was too close to home for me. As I sometimes have issues with finding the right word plus I get spacey.
I’ll talk to my doctor about the Baclofen.
I wonder if some kind of meditation would help?
This is almost surely Restless Limb Syndrome which is the same as the typical RLS, but RLS is misnamed because all the limbs can be involved.
I agree with Mary that anything that helps you relax might be of value. Certainly cutting out the stimulants, like caffeine, can help if they are playing a role. Your neuro might consider a very low dose of Valium (1 or 2 mg). The sedating effects wear off after a few days.
RLS (Limb) is far more common in MS than in the general population.
I get this only on the right side. I do take sedating meds for it, and while the meds are taking effect I walk around and swing my arm around. This causes great consternation in my cats.
This is a definite movement disorder. My favorite site for reading about movement disorders (many of which are seen in MS) is
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.